Alert archive / Iowa / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 82, NWS Quad Cities, IA
NWS Quad Cities, IA issued this severe thunderstorm warning at Jun 8, 2011, 8:54 PM CDT for Jones County, Linn County, Iowa. It was in force for 51 min. 7 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 8, 2011, 8:54 PM CDT (01:54 UTC)
- Expired
- Jun 8, 2011, 9:45 PM CDT
- In force
- 51 min
- Issued by
- NWS Quad Cities, IA
- Area
- Storm-based polygon
- Hail
- 1.75 in
- Wind
- 70.0 mph
Counties Jones County, IA, Linn County, IA
The radar
The Quad Cities radar (KDVN), 75 km from the middle of the area, began a volume at 01:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 8, 8:55 PM CDT | TSTM WND GST 60 | 1 Ne Marion, IA | 50 TO 60 MPH WINDS |
| Jun 8, 8:55 PM CDT | HAIL 1 | 1 Ne Marion, IA | SHREDDING LEAVES FROM THE TREES. ALSO REPORTS WIND GUSTS OF 50 TO 60 MPH. |
| Jun 8, 8:55 PM CDT | HAIL 1 | 2 Nne Cedar Rapids, IA | |
| Jun 8, 8:57 PM CDT | HAIL 1 | 2 E Marion, IA | MOST HAIL WAS 3/4 INCH |
| Jun 8, 8:57 PM CDT | HAIL 1 | 3 E Cedar Rapids, IA | PENNY TO QUARTER SIZED HAIL. |
| Jun 8, 8:57 PM CDT | HAIL 1 | Se Cedar Rapids, IA | DIMES TO QUARTERS. |
| Jun 8, 9:15 PM CDT | HAIL 1 | Mount Vernon, IA | HAIL COVERED THE ROAD |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 7 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 8, 4:49 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 1.9 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2717 J/kg
- Mixed-layer CIN
- -70 J/kg
- Mixed-layer LCL
- 1625 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 56 m²/s²
- 0-3 km storm-relative helicity
- 119 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 6.9
The text
As transmitted, in the capitals the NWS used until 2016.
863
WUUS53 KDVN 090154
SVRDVN
IAC105-113-090245-
/O.NEW.KDVN.SV.W.0082.110609T0154Z-110609T0245Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
854 PM CDT WED JUN 8 2011
THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN JONES COUNTY IN EAST CENTRAL IOWA...
SOUTHERN LINN COUNTY IN EAST CENTRAL IOWA...
* UNTIL 945 PM CDT.
* AT 853 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE WINDS
IN EXCESS OF 70 MPH...AND GOLF BALL SIZE HAIL. THESE STORMS WERE
LOCATED APPROXIMATELY ALONG A LINE EXTENDING FROM MARION TO ELY...
OR ALONG A LINE EXTENDING FROM 8 MILES NORTHEAST OF CEDAR RAPIDS TO
10 MILES SOUTHEAST OF CEDAR RAPIDS...AND MOVING EAST AT 60 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
WHITTIER...WAUBEEK...MOUNT VERNON...SPRINGVILLE...VIOLA...LISBON...
MARTELLE...STONE CITY...ANAMOSA...MORLEY...AMBER...OLIN...CENTER
JUNCTION...WYOMING...ONSLOW AND OXFORD JUNCTION.
THIS INCLUDES INTERSTATE 380 BETWEEN MILE MARKERS 13 AND 33.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. MOVE IMMEDIATELY INDOORS AND STAY AWAY
FROM WINDOWS.
&&
LAT...LON 4219 9090 4195 9090 4195 9137 4186 9137
4187 9182 4215 9183
TIME...MOT...LOC 0154Z 266DEG 53KT 4208 9158 4185 9153
WIND...HAIL 70MPH 1.75IN
$$
083 follow-up statements
258
WWUS53 KDVN 090212
SVSDVN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
912 PM CDT WED JUN 8 2011
IAC105-113-090245-
/O.CON.KDVN.SV.W.0082.000000T0000Z-110609T0245Z/
LINN IA-JONES IA-
912 PM CDT WED JUN 8 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM CDT
FOR SOUTHERN JONES AND SOUTHERN LINN COUNTIES...
AT 910 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH...AND GOLF BALL SIZE HAIL.
THESE STORMS WERE LOCATED APPROXIMATELY ALONG A LINE EXTENDING FROM
FAIRVIEW TO MARTELLE TO LISBON...OR ALONG A LINE EXTENDING FROM
ANAMOSA TO 8 MILES NORTHWEST OF MECHANICSVILLE TO MECHANICSVILLE...
MOVING EAST AT 40 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
WAPSIPINICON STATE PARK...MORLEY...AMBER...OLIN...CENTRAL PARK...
SCOTCH GROVE...CENTER JUNCTION...HALE...ONSLOW...WYOMING...OXFORD
MILLS AND OXFORD JUNCTION.
THIS INCLUDES INTERSTATE 380 BETWEEN MILE MARKERS 13 AND 33.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. MOVE IMMEDIATELY INDOORS AND STAY AWAY
FROM WINDOWS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT
WEDNESDAY EVENING FOR EASTERN IOWA AND NORTHWEST ILLINOIS.
&&
LAT...LON 4219 9090 4195 9090 4195 9137 4186 9137
4187 9182 4215 9183
TIME...MOT...LOC 0212Z 265DEG 51KT 4209 9132 4200 9131
4194 9131
WIND...HAIL 70MPH 1.75IN
$$
08582
WWUS53 KDVN 090235
SVSDVN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
935 PM CDT WED JUN 8 2011
IAC113-090245-
/O.CAN.KDVN.SV.W.0082.000000T0000Z-110609T0245Z/
LINN IA-
935 PM CDT WED JUN 8 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN LINN COUNTY IS
CANCELLED...
THE SEVERE THUNDERSTORM THAT WAS CAPABLE OF PRODUCING SEVERE WEATHER
HAS MOVED OUT OF THE WARNED AREA. THEREFORE THE SEVERE THUNDERSTORM
WARNING HAS BEEN CANCELLED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT
WEDNESDAY EVENING FOR EASTERN IOWA AND NORTHWEST ILLINOIS.
LAT...LON 4195 9090 4195 9137 4201 9137 4202 9136
4217 9136 4219 9090
TIME...MOT...LOC 0235Z 265DEG 51KT 4210 9088 4201 9087
4195 9087
$$
IAC105-090245-
/O.CON.KDVN.SV.W.0082.000000T0000Z-110609T0245Z/
JONES IA-
935 PM CDT WED JUN 8 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM CDT
FOR SOUTHERN JONES COUNTY...
AT 931 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH...AND GOLF BALL SIZE HAIL.
THESE STORMS WERE LOCATED APPROXIMATELY ALONG A LINE EXTENDING FROM
ONSLOW TO OXFORD JUNCTION TO OXFORD MILLS...OR ALONG A LINE EXTENDING
FROM 15 MILES WEST OF MAQUOKETA TO 13 MILES NORTHEAST OF STANWOOD TO
11 MILES EAST OF STANWOOD...MOVING EAST AT 60 MPH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A VERY DANGEROUS STORM CAPABLE OF BLOWING DOWN TREES AND
POWER POLES. MOVE INDOORS TO A SUBSTANTIAL SHELTER SUCH AS A BASEMENT
OR INTERIOR ROOM OR HALLWAY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT
WEDNESDAY EVENING FOR EASTERN IOWA AND NORTHWEST ILLINOIS.
&&
LAT...LON 4195 9090 4195 9137 4201 9137 4202 9136
4217 9136 4219 9090
TIME...MOT...LOC 0235Z 265DEG 51KT 4210 9088 4201 9087
4195 9087
WIND...HAIL 70MPH 1.75IN
$$
08670
WWUS53 KDVN 090241
SVSDVN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
941 PM CDT WED JUN 8 2011
IAC105-090252-
/O.EXP.KDVN.SV.W.0082.000000T0000Z-110609T0245Z/
JONES IA-
941 PM CDT WED JUN 8 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN JONES COUNTY WILL
EXPIRE AT 945 PM CDT...
THE THUNDERSTORMS THAT WERE CAPABLE OF PRODUCING SEVERE WEATHER HAVE
WEAKENED. THEREFORE THE SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED
TO EXPIRE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT
WEDNESDAY EVENING FOR EASTERN IOWA AND NORTHWEST ILLINOIS.
LAT...LON 4195 9090 4195 9137 4201 9137 4202 9136
4217 9136 4219 9090
TIME...MOT...LOC 0242Z 265DEG 51KT 4209 9074 4200 9073
4194 9074
$$
08What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 8, 3:15 PM CDT, 5 hours 39 minutes earlier.
Area forecast discussion, Jun 8, 3:15 PM CDT, 5 hours 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE QUAD CITIES IA IL 315 PM CDT WED JUN 8 2011 .SYNOPSIS... REGION WAS UNDER BROAD SOUTHWESTERLY 500MB FLOW BETWEEN A SOUTHEASTERN U.S. RIDGE AND A DEVELOPING PACIFIC NORTHWEST TROF. AT THE SURFACE AT 17Z A COLD FRONT BISECTED IA FROM NE TO SW AND WAS MARKED BY THE BACK EDGE OF A DEVELOPING CU FIELD ON THE VISIBLE SATELLITE IMAGERY. A MID LEVEL S/W CROSSING THE NORTHERN PLAINS AND SOUTH CENTRAL CANADA WAS PROVIDING SOME PUSH FOR THE FRONT. THE POST FRONTAL AIRMASS WAS DRY AND COOL WITH NOON TEMPERATURES IN THE 80S AND LOW TO MID 50 DEWPOINTS OVER NW IA. A WARM/UNSTABLE AIRMASS WAS IN PLACE AHEAD OF THE FRONT WITH SURFACE TEMPERATURES IN THE UPPER 80S TO LOW 90S AND DEWPOINTS IN THE UPPER 60S TO LOW 70S. AS OF LATE THIS MORNING THE CWFA WAS RAIN FREE WITH THE EARLY MORNING TSRA HAVING DISSIPATED OR MOVED EAST OF THE AREA. && .SHORT TERM...TONIGHT AND THURSDAY... THE MAIN FOCUS WILL BE THE THUNDERSTORM THREAT TONIGHT AND THURSDAY NEAR THE SURFACE FRONT AS IT CONTINUES TO SAG SOUTH THROUGH THE CWFA. THE 12Z MODEL RUNS SUGGEST THE BOUNDARY WILL MOVE THROUGH THE CWFA BY LATE TONIGHT AND STALL OVER NORTHERN MO THURSDAY. THE FRONT WILL BE PASSING THROUGH THE SOUTHERN HALF OF THE CWFA DURING PRIME HEATING LATE THIS AFTERNOON AND THIS EVENING. THE HIGHEST POPS TONIGHT WILL BE LOCATED ALONG THE BOUNDARY IN THE SOUTHERN HALF OF THE CWFA WITH POPS TAPERING OFF TO THE NORTH INTO THE DRIER MORE STABLE AIRMASS. A SUBSTANTIAL CAP EXISTS OVER THE SOUTH PER 12Z UA DATA SHOWING H7 TEMPS IN THE 10 TO 13C RANGE OVER SOUTHERN IA AND NRN MO. MODEL PROGS SUGGEST CAP WILL WEAKEN BY LATE AFTERNOON SO ANTICIPATE TSRA FIRING ALONG THE BOUNDARY BETWEEN 21Z AND 00Z. BY 21Z RUC SURFACE BASED CAPES ARE AT OR ABOVE 4000 J/KG. DEEP LAYER SHEAR OVER THE AREA WILL BE MARGINAL BUT WITH THE HIGH CAPE SEVERE STORMS WILL BE LIKELY WITH THE MAIN THREAT BEING DAMAGING WINDS. HIGH FREEZING LEVELS SHOULD LIMIT LARGE HAIL...UNLESS UPDRAFTS START TO ROTATE. DEEP LAYER HELICITIES AROUND 150 NEAR THE BOUNDARY SUPPORT SOME ROTATION WHICH COULD SUPPORT SIGNIFICANT HAIL ESPECIALLY WITH THE INITIAL DEVELOPMENT. FLASH FLOODING WILL ALSO BE A CONCERN WITH PW/S IN EXCESS OF 1.75 INCHES OVER THE SOUTHERN THIRD OF THE CWFA. THE QUESTION IS IF ANY BACKBUILDING/REPEAT ACTIVITY WILL OCCUR. THE 12Z MODEL DATA SUPPORTS A MORE PROGRESSIVE SCENARIO FOR ANY CONVECTION DEVELOPING ALONG AND NORTH OF THE BOUNDARY. A MORE FAVORABLE ENVIRONMENT FOR BACK BUILDING EXISTS AHEAD OF THE FRONT...BUT THIS AREA WILL STILL BE CAPPED. HAVE MENTIONED HEAVY RAIN IN THE FORECAST AND WILL HOLD OFF ISSUING A WATCH FOR NOW WITH THE QPF AXIS EXEPCTED TO BE BETWEEN I80 AND HIGHWAY 34 BETWEEN OTM AND MQB. IF THE HEAVY RAINS SET UP A LITTLE MORE TO THE SOUTH THAN A WATCH MAY BE NEEDED SINCE THIS AREA EXPERIENCED HEAVYR RAINS LATE LAST WEEK AND FLASH FLOOD GUIDANCE IS LOWER. OVERNIGHT LOWS IN THE NORTHWEST WERE LOWERED A FEW DEGREES WITH OBSERVATIONAL AND MODEL DATA SUPPORTING A GOOD PUSH BEHIND THE FRONT. FOR THURSDAY WILL KEEP THE HIGHER POPS...IN THE LIKELY CATEGORY...OVER THE SOUTHERN THIRD OF THE CWFA...JUST NORTH OF THE STALLED NORTHERN MO FRONT THEN TAPERING OFF TO SLIGHT CHANCE IN THE FAR NORTH. HIGHS WILL BE CONSIDERABLY LOWER THAN TODAYS RANGING FROM THE LOW 70S NORTH TO LOW TO MID 80S IN THE SOUTH. .LONG TERM...THURSDAY NIGHT THROUGH WEDNESDAY... THE FRONT WILL STILL BE STALLED OVER OR JUST TO OUR SOUTH THURSDAY NIGHT CONTINUING THE THUNDERTORM THREAT ESPECIALLY CENTRAL AND SOUTH. MODELS SHOW A SIGNIFICANT UPPER TROF MOVING INTO THE NORTHERN/CENTRAL PLAINS FRIDAY. THE TROF WILL SPIN UP A SURFACE LOW ALONG THE FRONT WITH THE LOW MOVING THROUGH THE SOUTHERN CWFA FRIDAY. THERE IS SOME QUESTION ON THE TIMING OF THE WAVE MOVING THROUGH BUT AT THIS POINT IT LOOKS LIKE EITHER LATE MORNING OR AFTERNOON. THE AFTERNOON TIMING WOULD ENHANCE THE SEVERE WEATHER THREAT...ESPECIALLY THE CHANCE FOR SUPERCELLS AND THE TORNADO RISK. THE AIRMASS WILL ALSO REMAIN QUITE MOIST SO A HEAVY RAIN THREAT WILL EXIST OVER THE SOUTHERN CWFA THURDAY NIGHT AND FRIDAY. AFTER THE WAVE MOVES THROUGH THE REGION FRIDAY...THEN THE WEATHER SHOULD QUITE DOWN AS SURFACE AND UPPER RIDGING BUILD INTO THE REGION FOR SATURDAY AND SATURDAY NIGHT. THE ARRIVAL OF THE RIDGING WILL ALSO BRING MORE COMFORTABLE TEMPERATURES AND HUMIDITY TO THE REGION FOR THE WEEKEND. AN ACTIVE WEATHER PATTERN IS EXPECTED TO BECOME ESTABLISHED AGAIN OVER THE REGION FOR SUNDAY INTO WEDNESDAY. THE UPPER RIDGING WILL MOVE EAST OF THE AREA SUNDAY WITH A MORE ZONE FLOW SETTING UP FOR EARLY NEXT WEEK. MODEL PROGS SHOW AT LEAST A COUPLE OF SIGINIFCANT PIECES OF ENERGY IN THE ZONAL FLOW WHICH WILL KEEP A THREAT OF THUNDERSTORMS IN THE FORECAST. TEMPERATURES THROUGH THE PERIOD SHOULD BE NEAR NORMAL FOR MID JUNE. ..DLF.. && .AVIATION... CU DEVLPG ALONG THE COLD FRONT SHOULD RESULT IN TSRA INITIATION 20Z-22Z. RUC TRENDS SUGGEST RAPID TSRA DEVLPMT WITH A LINE DVLPG BY 00Z/09. MOISTURE POOLING ALONG COLD FRONT AND POTENTIAL PRECIP LOADING IN DOWNDRAFTS COULD RESULT IN SVR TSRA AT KCID/KDBQ. HOWEVER...18Z TAFS FOR ALL SITES HAVE G45KT AND 3KFT CIGS WITH 1SM BUT POTENTIAL EXISTS FOR LOWER VSBYS/CIGS. ONCE INITIAL LINE PASSES VSBYS SHOULD GENERALLY REMAIN 3-5SM WITH VCTS AND CIGS NEAR 3KFT. ..08.. .DVN WATCHES/WARNINGS/ADVISORIES... IA...NONE. IL...NONE. MO...NONE. && DLF/08
Hazardous weather outlook, Jun 8, 1:20 PM CDT, 7 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE QUAD CITIES IA IL 120 PM CDT WED JUN 8 2011 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-090930- BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON- CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON- HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL- WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON- WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK- 120 PM CDT WED JUN 8 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST MISSOURI. .DAY ONE...THIS AFTERNOON AND TONIGHT ANOTHER HOT AND HUMID DAY IS EXPECTED TODAY...AND A HEAT ADVISORY REMAINS IN EFFECT THROUGH 7 PM THIS EVENING FOR MUCH OF THE OUTLOOK AREA. HEAT INDEX READINGS WILL RANGE FROM 98 TO 104 DEGREES THIS AFTERNOON. LATE THIS AFTERNOON AND THIS EVENING...STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED. THE ATMOSPHERE WILL BE VERY UNSTABLE...AND THUNDERSTORMS WILL EXPLODE OVER EASTERN IOWA...BEFORE SPREADING EAST AND SOUTH OVER THE REST OF THE OUTLOOK AREA. STORMS WILL BE CAPABLE OF PRODUCING LARGE HAIL DURING THE AFTERNOON...AND BY THE EVENING...AS STORMS FORM INTO A LINE...DAMAGING WINDS WILL BE POSSIBLE. STORMS WILL HAVE A LARGE POOL OF MOISTURE ALOFT TO SUPPLY VERY HEAVY RAINFALL AMOUNTS. IN ADDITION...THUNDERSTORMS TONIGHT WILL LIKELY MOVE OVER THE SAME AREAS SEVERAL TIMES...AND FLASH FLOODING IS POSSIBLE. THE STORM PREDICTION CENTER IS FORECASTING A SLIGHT RISK FOR SEVERE THUNDERSTORMS ACROSS THE ENTIRE OUTLOOK AREA. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A NEARLY STATIONARY FRONTAL BOUNDARY WILL BE LOCATED IN SOUTHEAST IOWA AND WESTERN ILLINOIS ON THURSDAY. THIS WILL BE THE FOCUS FOR CLUSTERS OF THUNDERSTORMS...INCLUDING SUPERCELLS...DURING THE AFTERNOON INTO THURSDAY NIGHT. THE MAIN THREAT WILL BE LARGE HAIL. THE STORM PREDICTION CENTER HAS A SLIGHT RISK FOR LOCATIONS ALONG AND SOUTH OF HIGHWAY 30. LOW PRESSURE WILL BE TRACKING OUT OF THE SOUTHERN PLAINS AND TOWARDS IOWA THURSDAY NIGHT. WIDESPREAD RAIN AND THUNDERSTORMS CAN BE EXPECTED OVER MUCH OF THE OUTLOOK AREA. HEAVY RAINFALL AND LARGE HAIL WILL ACCOMPANY THE STRONGER STORMS. THE SURFACE LOW AND WARM FRONT WILL PUSH TO EASTERN IOWA AND NORTHERN ILLINOIS ON FRIDAY AFTERNOON AND EVENING. THUNDERSTORMS WITH DAMAGING WINDS AND LARGE HAIL ARE POSSIBLE. AS STRONGER WINDS ALOFT ARRIVE AND BACKING WINDS OCCUR NEAR THE WARM FRONT OVER EASTERN IOWA AND NORTHERN ILLINOIS...SUPERCELLS PRODUCING A COUPLE OF TORNADOES ARE POSSIBLE. THE STORM PREDICTION CENTER HAS A SLIGHT RISK ROUGHLY SOUTH AND EAST OF AN OTTUMWA TO DUBUQUE LINE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION LIKELY WILL BE NEEDED LATE THIS AFTERNOON AND EVENING. ERVIN/HAASE
In the hours before
Local storm report, Jun 8, 8:17 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
817 PM CDT WED JUN 08 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0750 PM TSTM WND GST 1 NW MARION 42.05N 91.61W
06/08/2011 E60.00 MPH LINN IA TRAINED SPOTTER
0758 PM HAIL 1 SE CENTRAL CITY 42.19N 91.51W
06/08/2011 E1.75 INCH LINN IA PUBLIC
RADAR ESTIMATED
0805 PM HAIL 2 SSW PRAIRIEBURG 42.21N 91.44W
06/08/2011 E1.00 INCH LINN IA TRAINED SPOTTER
MOST HAIL 1/4 TO 1/2 INCH WITH A FEW QUARTERS.
&&
GROSSLocal storm report, Jun 8, 8:19 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
819 PM CDT WED JUN 08 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0813 PM TSTM WND DMG ALBURNETT 42.15N 91.62W
06/08/2011 LINN IA EMERGENCY MNGR
NUMEROUS TREES DOWN
0813 PM TSTM WND DMG ROBINS 42.08N 91.67W
06/08/2011 LINN IA EMERGENCY MNGR
NUMEROUS TREES DOWN
0814 PM HAIL 1 ESE ANAMOSA 42.10N 91.27W
06/08/2011 E0.88 INCH JONES IA TRAINED SPOTTER
0814 PM TSTM WND GST 1 ESE ANAMOSA 42.10N 91.27W
06/08/2011 E50.00 MPH JONES IA TRAINED SPOTTER
&&
DCLocal storm report, Jun 8, 8:23 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
823 PM CDT WED JUN 08 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0811 PM TSTM WND GST ANAMOSA 42.11N 91.28W
06/08/2011 M60 MPH JONES IA MESONET
IOWA DOT REPORT
&&
DLFLocal storm report, Jun 8, 8:46 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
846 PM CDT WED JUN 08 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0755 PM TSTM WND DMG 2 ENE HIAWATHA 42.06N 91.65W
06/08/2011 LINN IA TRAINED SPOTTER
HALF INCH DIAMETER BRANCHES DOWN WITH PICNIC TABLE BLOWN
OVER.
0802 PM TSTM WND DMG 2 ENE HIAWATHA 42.06N 91.65W
06/08/2011 LINN IA TRAINED SPOTTER
ROOF DAMAGE TO HOMES. SHED DESTROYED. ALSO REPORTED DIME
SIZED HAIL.
0819 PM HAIL 5 NNE CEDAR RAPIDS 42.04N 91.65W
06/08/2011 E0.25 INCH LINN IA TRAINED SPOTTER
0819 PM HAIL 3 NNW CEDAR RAPIDS 42.02N 91.70W
06/08/2011 E0.50 INCH LINN IA TRAINED SPOTTER
0830 PM HAIL HIAWATHA 42.05N 91.68W
06/08/2011 E0.88 INCH LINN IA EMERGENCY MNGR
0835 PM HAIL 2 WNW CEDAR RAPIDS 41.98N 91.70W
06/08/2011 E0.50 INCH LINN IA TRAINED SPOTTER
DIME SIZED HAIL. GROWING LARGER
0835 PM HAIL W NORWAY 41.90N 91.93W
06/08/2011 E0.75 INCH BENTON IA TRAINED SPOTTER
0840 PM TSTM WND GST 1 NE MARION 42.05N 91.58W
06/08/2011 E70.00 MPH LINN IA TRAINED SPOTTER
0840 PM HAIL 2 WNW CEDAR RAPIDS 41.98N 91.70W
06/08/2011 E1.25 INCH LINN IA TRAINED SPOTTER
QUARTER TO HALF DOLLAR
0840 PM TSTM WND GST 1 SSE ATKINS 41.99N 91.86W
06/08/2011 E60.00 MPH BENTON IA TRAINED SPOTTER
0841 PM HAIL 5 NNE CEDAR RAPIDS 42.04N 91.63W
06/08/2011 E1.75 INCH LINN IA TRAINED SPOTTER
&&
GROSSLocal storm report, Jun 8, 8:53 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
853 PM CDT WED JUN 08 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0802 PM TSTM WND GST 4 N CEDAR RAPIDS 42.03N 91.68W
06/08/2011 E40.00 MPH LINN IA TRAINED SPOTTER
0843 PM HAIL NW CEDAR RAPIDS 41.97N 91.67W
06/08/2011 E2.00 INCH LINN IA PUBLIC
0845 PM HAIL 1 ENE CEDAR RAPIDS 41.98N 91.65W
06/08/2011 E1.75 INCH LINN IA TRAINED SPOTTER
QUARTER TO GOLF BALL
&&
GROSSLocal storm report, Jun 8, 8:54 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
854 PM CDT WED JUN 08 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0845 PM HAIL 3 NNW CEDAR RAPIDS 42.02N 91.70W
06/08/2011 E0.50 INCH LINN IA TRAINED SPOTTER
1/2 TO 5/8 INCH HAIL
&&
GROSSThe office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 8, 7:03 PM CDT | Severe Thunderstorm Warning | DVN | Benton | 42 min |
| Jun 8, 7:29 PM CDT | Severe Thunderstorm Warning | DVN | Benton, Linn | 61 min |
| Jun 8, 7:45 PM CDT | Severe Thunderstorm Warning | DVN | Jones, Linn | 75 min |
| Jun 8, 7:53 PM CDT | Tornado Warning | DVN | Jones, Linn | 37 min |
| Jun 8, 8:32 PM CDT | Severe Thunderstorm Warning | DVN | Benton, Iowa | 13 min |
| Jun 8, 8:47 PM CDT | Severe Thunderstorm Warning | DVN | Jackson | 58 min |
| Jun 8, 8:57 PM CDT | Severe Thunderstorm Warning | DVN | Iowa, Johnson, Keokuk, Washington | 63 min |
| Jun 8, 9:00 PM CDT | Severe Thunderstorm Warning | DVN | Iowa | 28 min |
| Jun 8, 9:07 PM CDT | Severe Thunderstorm Warning | DVN | Johnson | 44 min |
| Jun 8, 9:23 PM CDT | Severe Thunderstorm Warning | DVN | Cedar | 52 min |
| Jun 8, 9:26 PM CDT | Severe Thunderstorm Warning | DVN | Keokuk | 21 min |
| Jun 8, 10:23 PM CDT | Severe Thunderstorm Warning | DVN | Cedar, Muscatine, Scott | 50 min |
| Jun 9, 12:06 AM CDT | Severe Thunderstorm Warning | DVN | Cedar, Clinton, Muscatine, Scott | 29 min |
| Jun 9, 12:27 AM CDT | Severe Thunderstorm Warning | DVN | Cedar, Clinton | 52 min |
| Jun 9, 3:05 AM CDT | Special Weather Statement | DVN | Benton | 40 min |
| Jun 9, 3:12 AM CDT | Flash Flood Watch | DVN | Benton, Buchanan, Cedar, Clinton, Delaware, Des Moines and 15 more | 28 hr |
| Jun 9, 5:12 AM CDT | Severe Thunderstorm Warning | DVN | Scott | 63 min |
Nearby
Severe Thunderstorm Warnings in Iowa, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.